MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION PRECISION SPECTRA®; SPINAL CORD STIMULATOR

BOSTON SCIENTIFIC NEUROMODULATION PRECISION SPECTRA®; SPINAL CORD STIMULATOR
Model Number SC-2218-30
Medical Device Problem Codes Bent (1059); Fracture (1260); High impedance (1291)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional suspect medical device components involved in the event: model#: sc-2218-50 serial #: (b)(4) description: linear st lead model#: sc-2218-70 serial #: (b)(4) description: linear st lead model#: sc-3138-25 serial #: (b)(4) description: scs phiii ext 25cm.
 
Event or Problem Description
A report was received that during a revision procedure high impedances were noted.The patient underwent a procedure wherein one extension and two leads were removed.The patient was doing well postoperatively.
 
Additional Manufacturer Narrative
Additional information was received that the patient's clik anchor was damaged in the procedure and the bsn representative was not sure if the missing component was explanted.Sc-2218-70 (sn:(b)(4)): the complaint has been confirmed.Visual inspection found lead body was bent/kinked/damaged at the clik anchor site, 1 cm from the set screw mark.The fracture location is 34 cm from the proximal end.Cables were not exposed at the clik anchor fracture site.X-ray inspection confirmed all cables were fractured at the bent/kinked section of the lead.The fractured cables resulted in the reported high impedances.Sc-2218-50(sn:(b)(4)): the complaint has been confirmed.Visual inspection found lead body was bent/kinked/damaged at the clik anchor site, 1 cm from the set screw mark.The fracture location is 33 cm from the proximal end.Cables were not exposed at the clik anchor fracture site.X-ray inspection confirmed all cables were fractured at the bent/kinked section of the lead.The fractured cables resulted in the reported high impedances.Sc-3138-25(sn:(b)(4)): device evaluation indicated that the returned lead extension was analyzed and no anomalies was found.Sc-4316(lot #: (b)(4)) the clik anchor has torn eyelet with missing silicone material.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information was received that the physician was not aware where the missing silicone was.
 
Event or Problem Description

Brand Name
PRECISION SPECTRA®
Common Device Name
SPINAL CORD STIMULATOR
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION
25155 rye canyon loop
valencia CA 91355
MDR Report Key6309682
Report Number3006630150-2017-00335
Device Sequence Number16254022
Product Code LGW
UDI-Device Identifier08714729771180
UDI-Public(01)08714729771180(17)140607(10)15293118
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
030017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/07/2014
Device Model NumberSC-2218-30
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/19/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date02/07/2017
Supplement Report FDA Received Date03/14/2017
03/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR